Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 26, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Sep 24, 2011, 7:35 PM CDT for 18 counties in Texas. It took effect at Sep 25, 2011, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2011, 7:35 PM CDT (00:35 UTC)
- In effect from
- Sep 25, 2011, 10:00 AM CDT
- Expired
- Sep 25, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
Counties Anderson County, TX, Bell County, TX, Bosque County, TX, Coryell County, TX, Falls County, TX, Freestone County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Robertson County, TX, Van Zandt County, TX
The radar
The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3472 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529 WWUS84 KFWD 250035 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 735 PM CDT SAT SEP 24 2011 TXZ122-135-142>148-156>162-174-175-251000- /O.UPG.KFWD.FW.A.0016.110925T1500Z-110926T0000Z/ /O.NEW.KFWD.FW.W.0026.110925T1500Z-110926T0000Z/ VAN ZANDT-HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE- ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON- MILAM-ROBERTSON- 735 PM CDT SAT SEP 24 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND SOUTHEAST OF A GOLDTHWAITE TO CORSICANA TO CANTON LINE... * AFFECTED AREA...FIRE WEATHER ZONES ALONG AND SOUTHEAST OF A GOLDTHWAITE TO CORSICANA TO CANTON LINE. * WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THE AFTERNOON. A COLD FRONT WILL ALSO BE MOVING SOUTHEAST THROUGH THE AREA DURING THE AFTERNOON HOURS. WINDS BEHIND THE FRONT WILL ABRUPTLY SHIFT AROUND TO THE NORTH AT 10 TO 15 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES BETWEEN 10 AND 25 PERCENT WITH HIGH TEMPERATURES NEAR 100 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TXZ091>093-100>104-251000- /O.EXA.KFWD.FW.A.0016.110925T1500Z-110926T0000Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN- 735 PM CDT SAT SEP 24 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND NORTHWEST OF A COMANCHE TO TERRELL TO SHERMAN LINE... * AFFECTED AREA...FIRE WEATHER ZONES ALONG AND NORTHWEST OF A COMANCHE TO TERRELL TO SHERMAN LINE. * WIND...NORTH TO NORTHWEST WINDS AROUND 15 MPH WITH HIGHER GUSTS POSSIBLE DURING THE AFTERNOON HOURS. * HUMIDITY...MINIMUM HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT WITH HIGH TEMPERATURES IN THE MID 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ115>121-129>134-141-251000- /O.CON.KFWD.FW.A.0016.110925T1500Z-110926T0000Z/ STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE- 735 PM CDT SAT SEP 24 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND NORTHWEST OF A COMANCHE TO TERRELL TO SHERMAN LINE... * AFFECTED AREA...FIRE WEATHER ZONES ALONG AND NORTHWEST OF A COMANCHE TO TERRELL TO SHERMAN LINE. * WIND...NORTH TO NORTHWEST WINDS AROUND 15 MPH WITH HIGHER GUSTS POSSIBLE DURING THE AFTERNOON HOURS. * HUMIDITY...MINIMUM HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT WITH HIGH TEMPERATURES IN THE MID 90S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAVANAUGH
3 follow-up statements
269 WWUS84 KFWD 250856 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 356 AM CDT SUN SEP 25 2011 TXZ091>093-100>104-115>121-129>134-141-251000- /O.CAN.KFWD.FW.A.0016.110925T1500Z-110926T0000Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-EASTLAND-ERATH- HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE- 356 AM CDT SUN SEP 25 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND NORTH OF A LINE FROM COMANCHE TO GLEN ROSE TO KAUFMAN TO SHERMAN... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE FIRE WEATHER WATCH. A GRASS FIRE DANGER STATEMENT WILL BE ISSUED FOR THE FIRE WATCH AREA. $$ TXZ122-135-142>148-156>162-174-175-251700- /O.CON.KFWD.FW.W.0026.110925T1500Z-110926T0000Z/ VAN ZANDT-HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE- ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON- MILAM-ROBERTSON- 356 AM CDT SUN SEP 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN AND SOUTHEASTERN NORTH TEXAS... * AFFECTED AREA...ALONG AND SOUTHEAST OF A LINE FROM GOLDTHWAITE TO MERIDIAN TO CORSICANA TO CANTON. * WIND...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS ABOVE 25 MPH THROUGH THE AFTERNOON. A COLD FRONT WILL ALSO BE MOVING SOUTHEAST THROUGH THE AREA DURING THE AFTERNOON HOURS. WINDS BEHIND THE FRONT WILL ABRUPTLY SHIFT AROUND TO THE NORTH AT 10 TO 15 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT WITH HIGH TEMPERATURES NEAR 100 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
146 WWUS84 KFWD 251630 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1130 AM CDT SUN SEP 25 2011 TXZ122-135-142>148-156>162-174-175-260000- /O.CON.KFWD.FW.W.0026.000000T0000Z-110926T0000Z/ VAN ZANDT-HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE- ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON- MILAM-ROBERTSON- 1130 AM CDT SUN SEP 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NORTH TEXAS... * AFFECTED AREA...ALONG AND SOUTHEAST OF A LINE FROM GOLDTHWAITE TO MERIDIAN TO CORSICANA TO CANTON. * WIND...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS ABOVE 25 MPH THROUGH THE AFTERNOON. A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE AREA DURING THE AFTERNOON. WINDS BEHIND THE FRONT WILL ABRUPTLY SHIFT AROUND TO THE NORTH AT 10 TO 15 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT WITH HIGH TEMPERATURES NEAR 100 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
419 WWUS84 KFWD 252358 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 658 PM CDT SUN SEP 25 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE SOUTHERN PART OF NORTH TEXAS... A COLD FRONT THAT EXTENDED NEAR A TYLER TO LAMPASAS LINE AT 650 PM... WILL CONTINUE TO MOVE SOUTH THROUGH THE REST OF NORTH TEXAS THIS EVENING. SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT WILL SHIFT TO THE NORTH AND NORTHWEST AS THE FRONT PASSES. RELATIVE HUMIDITIES HAVE ALREADY INCREASED BEHIND THE FRONT...AND HUMIDITIES WILL INCREASE AREA WIDE AS TEMPERATURES COOL THIS EVENING. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. TXZ122-135-142>148-156>162-174-175-260100- /O.EXP.KFWD.FW.W.0026.000000T0000Z-110926T0000Z/ VAN ZANDT-HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE- ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON- MILAM-ROBERTSON- 658 PM CDT SUN SEP 25 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE SOUTHERN PART OF NORTH TEXAS... A COLD FRONT THAT EXTENDED NEAR A TYLER TO LAMPASAS LINE AT 650 PM... WILL CONTINUE TO MOVE SOUTH THROUGH THE REST OF NORTH TEXAS THIS EVENING. SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT WILL SHIFT TO THE NORTH AND NORTHWEST AS THE FRONT PASSES. RELATIVE HUMIDITIES HAVE ALREADY INCREASED BEHIND THE FRONT...AND HUMIDITIES WILL INCREASE AREA WIDE AS TEMPERATURES COOL THIS EVENING. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Sep 24, 7:21 PM CDT, 14 minutes earlier.
Area forecast discussion, Sep 24, 7:21 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 721 PM CDT SAT SEP 24 2011 .UPDATE... UPDATED THE FORECAST TO UPGRADE A PORTION OF THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR TOMORROW AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FOR AREAS ALONG AND SOUTHEAST OF A GOLDTHWAITE TO CORSICANA TO CANTON LINE TOMORROW AFTERNOON. THE PRIMARY FORECAST CHALLENGE REGARDING CRITICAL FIRE WEATHER CONDITIONS TOMORROW WILL BE ASSOCIATED WITH THE TIMING OF THE COLD FRONT SOUTHEAST THRU NORTH TX. AHEAD OF THE FRONT...WINDS ARE EXPECTED TO BE VEERED OUT OF THE SOUTHWEST AT AROUND 20 MPH GUSTING TO 30 MPH FOR MUCH OF THE DAY. WINDS NEAR AND NORTHWEST OF THE COLD FRONT ARE EXPECTED TO BE MUCH LIGHTER...OUT OF THE NORTH-NORTHWEST AT 10 TO 15 MPH. AT THIS TIME THE COLD FRONT IS EXPECTED TO BE NEAR THE METROPLEX AT 18Z OR 1 PM CDT TOMORROW AFTERNOON. AFTER 18Z WE WILL REACH OUR HIGHEST TEMPERATURES AND LOWEST RELATIVE HUMIDITY VALUES OF THE DAY...THEREFORE WHEREVER THE WINDS ARE STRONGEST AFTER 18Z WILL BE THE AREAS THAT EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS. WITH HIGH CONFIDENCE THAT AREAS SOUTHEAST OF THE METROPLEX WILL BE AHEAD OF THE FRONT DURING THIS TIMEFRAME...WENT AHEAD AND UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING. WHILE COLD AIR ADVECTION WILL ENSUE BEHIND OR NORTHWEST OF THE COLD FRONT...COLD AIR ADVECTION IS EXPECTED TO BE TOO WEAK TO HAVE A SIGNIFICANT IMPACT ON TEMPERATURES BEFORE SUNSET. THEREFORE DESPITE THE FRONT MOVING THROUGH THE NORTHERN HALF OF THE CWA DURING THE MORNING HRS...ALL OF NORTH TX WILL STILL SEE HIGHS TOP OUT WELL ABOVE NORMAL FOR LATE SEPTEMBER. WITH THIS IN MIND WENT AHEAD AND ACTUALLY EXPANDED THE FIRE WEATHER WATCH BACK TO THE NORTHWEST TOMORROW AFTERNOON. CONFIDENCE IS HIGH THAT AFTERNOON RELATIVE HUMIDITY VALUES WILL BE BELOW 30 PERCENT FOR MUCH OF NORTH TX...HOWEVER THE WINDS BEHIND THE COLD FRONT ARE EXPECTED TO BE SIGNIFICANTLY WEAKER THAN THE WINDS SOUTHEAST OF THE COLD FRONT. IT IS POSSIBLE THAT GUIDANCE IS UNDERESTIMATING WIND SPEEDS BEHIND THE FRONT AND IT IS FOR THIS REASON THAT THE FIRE WEATHER WATCH HAS BEEN EXPANDED IN AREA WITH THIS FORECAST UPDATE. IF NORTHERLY WINDS BEHIND THE FRONT DO COME IN AROUND 10 MPH TOMORROW...THE FIRE WEATHER WATCH CAN PROBABLY BE CANCELLED AS CRITICAL FIRE WEATHER CONDITIONS WILL NOT BE SUPPORTED. WILL CONTINUE TO MONITOR THE INTENSITY OF THE WINDS NORTH OF THE FRONT AS IT APPROACHES NORTH TX OVERNIGHT AND MAY HAVE TO UPGRADE TO A RED FLAG WARNING IF WINDS REMAIN UP IN THE 15 TO 2O MPH RANGE. CAVANAUGH && .AVIATION... HIGH CLOUDS CONTINUE TO SPILL IN FROM THE NORTH. 21Z SURFACE ANALYSIS DEPICTS A COLD FRONT MOVING INTO THE TEXAS AND OKLAHOMA PANHANDLES. THIS FRONT IS EXPECTED TO MOVE SOUTHWARD AND APPROACH THE RED RIVER BY 12Z...NEAR THE DFW TAF SITES BY 18Z...AND THROUGH WACO BY 00Z MONDAY. OTHER THAN THE WIND SHIFT...NOT MUCH IS ANTICIPATED TO CAUSE AVIATION CONCERNS...BUT TURBULENCE MAY INCREASE IN THE VICINITY OF THE FRONT. WIND SPEEDS WILL INCREASE TO AROUND 15 KNOTS DURING THE AFTERNOON ON SUNDAY. 14 && .PREV DISCUSSION... /ISSUED 308 PM CDT SAT SEP 24 2011/ UPPER RIDGE WEST CONUS/UPPER LOW EAST CONUS LONG WAVE PATTERN WILL CONTINUE TO PREVAIL ALOFT THROUGH EARLY TUESDAY. MODELS CONTINUE TO STRUGGLE WITH EXACT LOCATION AND MOVEMENT OF THE UPPER LOW AND STRENGTH OF WINDS WITHIN CYCLONIC FLOW AROUND THIS FEATURE DOWN ACROSS THE RED RIVER VALLEY AND EAST TX. WE WILL CONTINUE TO ADVERTISE ABOVE NORMAL TEMPERATURES AND DRY WEATHER THROUGH TUESDAY IN WEAKENING NORTHWEST FLOW REGIME. WINDS SHOULD BE RELATIVELY LIGHT AND KEEP FIRE WEATHER CONDITIONS BELOW CRITICAL LEVELS AFTER THE WEEKEND. EAST CONUS UPPER LOW FINALLY BEGINS MOVING EAST WITH NEXT UPPER TROUGH MOVING INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES ACTING AS A KICKER FOR THE MID TO LATE WEEK PERIOD. BROAD/WEAK SHORTWAVE ENERGY WILL PIECE OFF AND DROP SOUTH ACROSS WEST TX AND THE SOUTHWEST STATES...WHILE A FEW WEAK COLD FRONTS BACKDOOR INTO NORTH TX. THOUGH QUITE A BIT OF UNCERTAINTY EXISTS REGARDING MOISTURE AND PLACEMENT OF THE FRONTS/LIFT...WE WILL CONTINUE ADVERTISING SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE 4-7 DAY PERIOD WITH MODELS AGREEING ON THE OVERALL SCENARIO. TEMPERATURES SHOULD ALSO MODIFY BACK DOWN CLOSER TO NORMALS FOR LATE SEPTEMBER BY NEXT WEEKEND. && .FIRE WEATHER... WE ARE ISSUING A FIRE WEATHER WATCH FOR AREAS GENERALLY ALONG AND SOUTH OF A BRECKENRIDGE...FORT WORTH...CANTON/EMORY LINE TODAY FOR SUNDAY AFTERNOON AND EARLY EVENING DUE TO WELL-ABOVE NORMAL HIGH TEMPERATURES AND GUSTY WEST-SOUTHWEST WINDS 10 TO 20 MPH AHEAD OF A SLOW-MOVING COLD FRONT LATER IN THE DAY. NORTH TEXAS REMAINS IN AN EXCEPTIONAL DROUGHT AND ANTECEDENT CONDITIONS ARE RIPE FOR WILDFIRES. HIGHS SUNDAY AHEAD OF THE FRONT WILL PUSH TO NEAR RECORD VALUES...WITH SOME AREAS GETTING UP AROUND THE CENTURY MARK SOUTH OF I-20. A STRONG LOW LEVEL THERMAL RIDGE SETS UP AND COMBINES WITH MODEST DOWNSLOPE COMPONENT OFF HIGHER WEST TX TERRAIN AND COMPRESSIONAL WARMING AHEAD OF THE SLOW-MOVING FRONT FOR WELL ABOVE NORMAL HIGH TEMPERATURES FOR LATE SEPTEMBER. WINDS WILL SHIFT OUT OF THE NORTH 10 TO 15 MPH BEHIND THE FRONT WHICH WILL ALSO NEED TO BE WATCHED CLOSELY BY OFFICIALS. WE ISSUED A FIRE WEATHER WATCH FOR AREAS SOUTH OF THE COLD FRONT BASED ON A FEW THINGS. FIRST...WE ARE NOT HIGHLY CONFIDENT ON HOW FAST AND FAR SOUTH THE COLD FRONT WILL MOVE IF THE SURFACE LOW OVER OKLAHOMA DEEPENS MORE THAN EXPECTED. ALSO MID-HIGH LEVEL MOISTURE MAY LEND TO A HIGHER LEVEL CLOUD CANOPY THAT MAY ENCOMPASS PARTS OF NORTH TEXAS. SUCH A CANOPY COULD HAVE DIRECT AFFECTS ON MIXING OF WINDS AND POSSIBLY ON HIGH TEMPERATURES. ANY AREAS THAT DO NOT MEET RED FLAG CRITERIA SUNDAY WILL LIKELY BE PUT UNDER A GRASS FIRE DANGER STATEMENT. WE WILL ALLOW ONE MORE MODEL RUN TO HELP INCREASE CONFIDENCE ON WHERE TO HAVE AN OFFICIAL RED FLAG WARNING FOR NORTH TEXAS DEPENDING ON OUR FRONT. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 93 67 89 70 / 5 5 0 5 10 WACO, TX 67 101 66 96 70 / 0 5 5 5 5 PARIS, TX 61 89 61 86 66 / 10 10 10 5 20 DENTON, TX 65 92 62 87 66 / 5 5 0 5 10 MCKINNEY, TX 63 93 62 88 65 / 10 10 0 5 10 DALLAS, TX 68 94 68 89 71 / 5 10 0 5 10 TERRELL, TX 64 94 66 90 69 / 5 10 5 5 10 CORSICANA, TX 66 99 69 93 70 / 5 5 5 5 10 TEMPLE, TX 66 101 68 97 69 / 0 5 5 10 5 MINERAL WELLS, TX 62 94 61 90 66 / 5 5 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR TXZ091>093-100>104-115>121-129>134-141. RED FLAG WARNING FROM 10 AM TO 7 PM CDT SUNDAY FOR TXZ122-135- 142>148-156>162-174-175. && /
Hazardous weather outlook, Sep 24, 3:00 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT SAT SEP 24 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 300 PM CDT SAT SEP 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF NORTH TEXAS ON SUNDAY AS SOUTHWEST WINDS INCREASE AND HUMIDITY VALUES PLUMMET BY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF INTERSTATE 20 FOR SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON WEDNESDAY AND THURSDAY AND ACROSS THE SOUTHERN HALF OF NORTH TEXAS ON FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.